MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -13.0 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2020.Excessive vault and corneal edema were observed.The lens was intraoperatively removed with enlargement of pi and yag.Cause of the event is reported as patient related factor.On patient's (b)(6) 2020 "mild persistent corneal edema observed and patient considering placing small icl." per the surgeon on (b)(6) 2020, "patient prefers to use glasses and contact, not to attempt another icl surgery.".
 
Additional Manufacturer Narrative
Corrected data: b5 -"postoperative report indicated patient had a loss of bcva, from 20/20 to 20/50." should be removed from supplemental medwatch report #1.B5 - on (b)(6) 2020 the reporter indicated patient had enlarged pi (yag) surgery performed 1-2 hours after implant.Surgeon then explanted the lens on the same date and indicated "i enlarged the pi's in both eyes to insure they were patent but this did not lead to deepening of the anterior chamber over the next hour.I felt that she was at great risk for pupillary block and felt removal was the safest course".H6 - h6 - patient code 3191: no code available ( loss of bcva,) should be removed from supplemental medwatch report #1.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5 - patient also experienced narrow angles even though they had normal iop.Postoperative report indicated patient had a loss of bcva, from 20/20 to 20/50.H6 - patient code 3191: no code available ( lens explant, yag, narrow angles, loss of bcva) claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: g4 - date received by manufacturer: 18-feb-2020 should be corrected to 17-feb-2020 in intial medwatch report.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned dry, inside a pouch with clear surgical residue on the lens.Visual inspection found the lens haptic deformed and residue on the lens.Additional information: d10 - returned to manufacturer: (b)(6) 2020.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9824672
Report Number2023826-2020-00424
Device Sequence Number1551616
Product Code MTA
UDI-Device Identifier00841542103350
UDI-Public00841542103350
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/12/2020
05/12/2020
05/15/2020
05/29/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/12/2020
05/13/2020
05/15/2020
05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR